Journal of Family and Community Medicine

REVIEW ARTICLE
Year
: 2001  |  Volume : 8  |  Issue : 2  |  Page : 63--66

Sildenafil (Viagra) and the heart


Hassan Chamsi-Pasha 
 King Fahd Armed Forces Hospital, Jeddah, Saudi Arabia

Correspondence Address:
Hassan Chamsi-Pasha
Consultant Cardiologist and Chief of Noninvasive Cardiology, King Fahd Armed Forces Hospital, P.O. Box 9862, Jeddah 21159
Saudi Arabia

Sildenafil (Viagra) is the most effective oral therapy currently available for erectile dysfunction. Patients should be given clear instructions regarding the use of sildenafil. The most common side effects include flushing, headaches, dyspepsia, and transient visual changes. In combination with nitrates, it can and has caused fatal hypotension. It should not be prescribed to patients on nitrates. Additionally, nitrates should not be administered to anyone who has recently ingested sildenafil. Synergetic blood pressure lowering has not been observed when sildenafil was used with other classes of antihypertensives. Sildenafil is not offered to patients with low cardiac output states, those on intensive regimens to prevent heart failure or those with acute coronary ischemia.


How to cite this article:
Chamsi-Pasha H. Sildenafil (Viagra) and the heart.J Fam Community Med 2001;8:63-66


How to cite this URL:
Chamsi-Pasha H. Sildenafil (Viagra) and the heart. J Fam Community Med [serial online] 2001 [cited 2020 Aug 8 ];8:63-66
Available from: http://www.jfcmonline.com/article.asp?issn=2230-8229;year=2001;volume=8;issue=2;spage=63;epage=66;aulast=Chamsi-Pasha;type=0